# SDR 183801212008

- Difficulty date: January 21, 2008
- Submitted: January 23, 2008
- Operation: Air carrier
- Aircraft: N257ST
- Make and model: Snias AS350BA
- Aircraft serial: 1838
- Aircraft time: 5,350 hours
- Engine: Tmeca ARRIEL1B
- Engine time: 5,203 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Solenoid
- Part number: 9550178290
- Part serial: 0081
- Condition: Leaking
- Location: Ignition Sys
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

AT APPROX 01:30 MDT, MEDFLIGHT 2 WAS ATTEMPTING TO DEPART SCENE WITH PATIENT. PILOT DETECTED ODOR OF SMOKE IN THE COCKPIT AND ABORTED TAKEOFF.  PILOT SECURED ENGINE AND ADVISED GROUND PERSONS THAT HE WAS UNABLE TO TRANSPORT PATIENT VIA HELICOPTER.  PATIENT WAS THEN LOADED INTO A GROUND AMBULANCE AND DEPARTED.  PILOT CALLED THE DISPATCH AT APPROX 01:50 MDT TO LET THEM KNOW HE HAD TO ABORT TRANSPORT.  THERE WAS NO INJURIES OR DAMAGE.  TROUBLESHOOTING SHOWED THAT THE IGNITION ELECTRO SOLENOID WAS LEAKING CAUSING THE ODORS.
